Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 16, 2014, 10:05:00 PM

Login with username, password and session length


Members
  • Total Members: 23489
  • Latest: Cowboy
Stats
  • Total Posts: 639030
  • Total Topics: 48514
  • Online Today: 236
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: ABS and Atripla? Help Please?  (Read 635 times)

0 Members and 1 Guest are viewing this topic.

Offline activehiv

  • Member
  • Posts: 24
ABS and Atripla? Help Please?
« on: June 24, 2012, 01:58:50 PM »
Hey Everyone

Sorry im not trying to sound like a douche but I've been struggling to loose my gut and have my abs show again.  I read that one of the side effects of Atripla is redistribution of body fat to the mid section. Is it possible to have abs and be on Atripla? 

When I was first diagnosed with HIV I was a pretty unhealthy person.  I was a pretty active/athletic person but my diet was terrible.  I was 5"4, 200 pounds, prediabedic, and my LDL cholesterol was way high.  My doc said that I needed to loose some weight.  Since then I've managed to loose 60 pounds and went from a size 36" waist to size 29" waist through a balanced diet and regular exercise.  But I still can't manage too loose my gut and make my abs pop back out?  I remember when I was younger at 140 pounds my abs would show but for some reason now at a 140 pounds I still have a belly?  Is it possible to have abs when on Atripla? 

I know it's not the most serious HIV Meds related problem/issue out there but I just want to know if others out there have similar experiences.  I mean I hate doing abs exercises and if it will be impossible to earn abs while on Atripla I might as well cut back on abs exercises and do something I like doing.

As far as my Cd4 goes it is somewhere in the 740ish range and my viral load is undetectable.  Not prediabetic any more and my LDL cholesterol is normal. 

Thanks,
active

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: ABS and Atripla? Help Please?
« Reply #1 on: June 24, 2012, 03:01:29 PM »
Quote
Is it possible to have abs and be on Atripla? 

Yes but you need to be young (or super keen), genetically abs-worthy, do the work and eat proper careful.

HIV screws your fat metabolism. Starting meds tends to (mostly) restore this to normal and give you back the fat you should have. Meds related fat gain is on the inside of the stomach muscles, and requires careful and serious investigation/treatment. If you can pinch it, it prob ain't med related fat redistribution.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.